| Model Number |
M00534690 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Premature Activation (1484); Use of Device Problem (1670); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded stent was to be used in the common bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent and delivery system were advanced through the biopsy cap; however, the delivery system became difficult to advance.The physician pulled out the delivery system and noted that the stent was no longer attached to the delivery system.The stent was found inside the working channel of the scope.Another endoscope was used, and the procedure was completed with another advanix biliary stent, note: this event has been deemed mdr reportable event based on the investigation result which revealed that the stent barb was torn.Please see block h11 for the full investigation details.
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation findings of stent barb torn.Block h11: an advanix rx biliary preloaded stent was received for analysis.The advanix stent was returned fully deployed.Visual examination of the returned device found the stent suture hole and the stent barb were torn.No other damages were noted to the stent and delivery system.The damages noted to the stent suture hole and stent barb were most likely caused by the alleged adversities faced by the physician during device advancement.However, product analysis could not confirm the reported event of stent premature deployment, device entrapment and stent difficult to advance as the stent was returned deployed and therefore, functional capabilities could not be tested.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient and through the delivery system during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." the physician did not follow the steps cited in the ifu.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation findings of stent barb torn.Block h11: an advanix rx biliary preloaded stent was received for analysis.The stent was received fully deployed.Visual inspection found that the stent suture hole and the stent barb torn were torn.No other problems were noted with the stent and delivery system.Product analysis could not confirm the reported events of stent premature deployment, device entrapment of device or device component, and stent difficult to advance.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient and through the delivery system during the attempted deployment.However, the ifu states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." it is most likely that the stent was difficult to advance due to the guidewire not being retracted.It is possible that the same force being applied when trying to deploy the stent caused the stent suture hole and the stent barb being torn.Additionally, the force used to deploy the stent could have made the stent barb being deformed once the stent was tried to be deployed.These problems could have then caused the stent being detached from the delivery system since the pressure applied to the device resulted in the stent suture hole being torn.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.Block h12: correction to the initial mdr in blocks h6 (evaluation result codes and evaluation conclusion codes) and h11 (device analysis) based on the investigation re-closed on september 10, 2024.
Event or Problem Description